Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Sunday
   April 11
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
My boyfriend has fairly serious acne, but recently it has gotten much worse. For the past few months he's been getting huge (up to almost a centimeter) pimples that can take weeks to go away and are horribly painful and disfiguring. He started getting them right after he was put on antibiotics for a 'positive manteux reaction' (TB test). He has had them before, and claims that he received some sort of blood transfusion to cure it. (He's from the former soviet union, so I usually don't trust anything sort of past medical experience of his.) What I want to know is: 1) could these terrible pimples be related to anti-TB antibiotics and 2) have you ever heard of blood tranfusions or any related thing being used to treat out-of-control acne?
ST
Answer:
Thank you for your inquiry. To answer the first part of the question, we'd need to know the name of the TB medication(s); often people being treated for multi-drug-resistant TB are on 3 or more medications each with its own potential side effects, so without the name speculation would be unhelpful. It would be better to bring him to the clinic for examination as some medication also needs regular blood screening to be done. Secondly, none of us have heard of blood transfusions being used to treat acne, even severe acne. Frankly, the potential risks would far outweigh the (immunologically very dubious) benefits. Best regards
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02